TITLE

PRACTICE. FIVE THINGS TO KNOW ABOUT... Allergic-type reactions to radiographic contrast media

AUTHOR(S)
Baerlocher, Mark O.; Asch, Murray; Myers, Andy
PUB. DATE
September 2010
SOURCE
CMAJ: Canadian Medical Association Journal;9/7/2010, Vol. 182 Issue 12, p1328
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
The article offers information regarding allergic-type reactions to radiographic contrast media. It states that radiographic contrast media may cause either allergic-type or induced nephropathy. The risk factor of allergic-type reactions include atopy, dehydration, and existing renal disease. Patients with previous allergic-type reactions to contrast media can seek premedication drugs such as 50 mg of prednisone and 50 mg of diphenhydramine before the administration of contrast media.
ACCESSION #
54110256

 

Related Articles

  • Contrast media.  // Reactions Weekly;8/18/2012, Issue 1415, p17 

    The article describes the case of twenty-six patients aged 21-72 years, who developed non- immediate cutaneous hypersensitivity reactions afte receiving iodinated contrast media.

  • Gadolinium: nephrogenic systemic fibrosis.  // WHO Drug Information;2011, Vol. 25 Issue 4, p365 

    No abstract available.

  • Iodinated contrast media: thyroid dysfunction in infants.  // Reactions Weekly;Nov2015, Vol. 1579 Issue 1, p3 

    The article reports on the U.S. Food and Drug Administration's (FDA) safety advisory that iodinated contrast media (ICM) may cause underactive thyroid in infants and approved changes to labelling all ICM products.

  • Contrast media-induced nephropathy.  // Reactions Weekly;2/13/2016, Vol. 1588 Issue 1, p7 

    The article focuses on a study published in the journal "Annals of Internal Medicine" which revealed that risk of contrast media-induced nephropathy is less with iodixanol in comparison to low-osmolar contrast media.

  • Gadolinium-bound Contrast Agents: No Evidence-based Data to Support a Relationship Between Structure and Hypersensitivity Reactions. Idee, Jean-Marc; Gaillard, Sophie; Corot, Claire; Zou, Zhitong // Indian Journal of Dermatology;May/Jun2012, Vol. 57 Issue 3, p245 

    A letter to the editor is presented in response to a study on nephrogenic systemic fibrosis published in a 2012 issue of the "Indian Journal of Dermatology."

  • Iododerma due to radiographic contrast medium. Sparrow, G. P. // Journal of the Royal Society of Medicine;Jan1979, Vol. 72 Issue 1, p60 

    The article presents a medical case of iododerma due to radiographic contrast medium in a 62-year-old woman. She was investigated for fever, weight loss, epigastric pain and an elevated erythrocyte sedimentation rate. After having undergone various laboratory tests including intravenous...

  • Role of Apoptosis in the Pathogenesis of Contrast Media-induced Nephropathy and Hints for its Possible Prevention by Drug Treatment. Idee, J.- M.; Boehm, J.; Prigent, P.; Ballet, S.; Corot, C. // Anti-Inflammatory & Anti-Allergy Agents in Medicinal Chemistry;May2006, Vol. 5 Issue 2, p139 

    Contrast-induced nephropathy (CIN) is a worrying concern in at-risk patients. Its pathophysiological mechanism remains speculative and is possibly modulated according to the risk factor(s) and clinical presentation of the patients. Overall, iodinated contrast media (CM) have been shown, in...

  • Nephrotoxicity of contrast media. Berns, Arnold S. // Kidney International;Oct1989, Vol. 36 Issue 4, p730 

    Focuses on the role of nephrology in the cause of renal failure. Influence of radiocontrast agents on the episodes of renal failure; Factors identified that increase the risk of contrast-associated nephrotoxicity; Prevalence of such risk factors upon the onset of the disease.

  • Cystatin C as biomarker of contrast-induced nephropathy in pediatric cardiac angiography. ÖZDEMIR, Osman; OGUZ, Ayse Deniz; EREN, Abdülkadir; SANLI, Cihat; SÖYLEMEZOGLU, Hüsnü Oguz; ÇAYCI, Ayse Banu // Turkish Journal of Medical Sciences;Apr2014, Vol. 44 Issue 2, p178 

    Background/aim: The purpose of this study is to find the frequency of contrast-induced nephropathy (CIN) and to show the risk factors in the development of CIN and the diagnostic utility of serum cystatin C (CysC) and serum and urine neutrophil gelatinase-associated lipocalin (NGAL) during...

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics